Can you get a lash lift on Accutane? While it is an effective treatment for acne, there are some side effects that can occur if you use it in conjunction with other products.
In certain circumstances, it may not be possible for you to receive a lash lift if you are currently taking or have recently taken prescription medications such as Accutane. This is because those on Accutane can experience skin sensitivities that can interfere with the procedure. Accutane users need to be off Accutane for a minimum of three months in order to receive a lash lift.
It’s always best to consult with your dermatologist or lash artist.
They will be able to give you the most accurate information regarding your individual case and help you to transition off of Accutane in a timely and safe manner for your next lash lift.
What Is Accutane?
Isotretinoin, also known as Accutane, is a prescription medication used to treat severe acne. It is a powerful drug that can help to clear up even the most stubborn breakouts.
It works by reducing the amount of oil that the skin is producing, which changes the skin’s biome, and in turn, limits the growth of acne-causing bacteria.
It has been a popular treatment for several decades and has helped many people achieve clear skin.
It is a derivative of vitamin A and belongs to a class of drugs known as retinoids.
Retinoids are known for their ability to improve the appearance of the skin by increasing cell turnover and reducing inflammation.
Accutane forms naturally in the body if there is an overproduction of vitamin A. In large doses, it can be toxic, and it’s important to abstain from a vitamin A supplement when on this medication.
Luckily, the body is good at removing excess vitamin A, so this is not usually a problem.
It usually takes about 4 to 6 months to see noticeable results and for certain individuals, it can permanently clear their acne.
Some people will experience the symptoms of their acne getting worse before they get better, and some will need to take an additional 4 to 6 months of treatment to see the full effects.
Side Effects Of Accutane
Accutane is a great option for those who have tried other acne treatments without success. However, because it is such a powerful medication, it can come with some side effects.
Here are some of the most common side effects:
Your skin may be sensitive to the sun on this medication. You may also experience rashes, peeling skin, and welting. Use fragrance and dye-free products to avoid irritation.
One of the most common side effects is dryness. Your skin, lips, and eyes may all become very dry while on Accutane. It’s important to use a gentle cleanser and moisturizer to help combat this.
If you are pregnant or thinking about becoming pregnant, it’s important to know that Accutane can cause serious birth defects. You should not take this medication if you are pregnant or planning to become pregnant.
Nervous System Issues
Some people may experience headaches, dizziness, and drowsiness while on Accutane.
You may experience stomach pain, a lack of appetite, nausea, or heartburn on this medication.
These side effects are usually mild and go away after a few weeks. However, some people may experience more severe side effects.
This is why it’s so important to wait until you are off of Accutane before getting a lash lift.
Does Accutane Affect Eyelashes?
It’s possible that taking Accutane could lead to changes in your eyelashes. While it’s rare, a handful of people have reported a loss of their eyelashes in a clinical trial.
Other anecdotal reports of hair loss can be found and are more common for those who are taking very high doses of this medication.
Since Accutane can be very drying, it can also make your eyelashes brittle and more likely to break. The Meibomian glands may be affected by Accutane.
Located on the eyelid, these tiny glands produce an oily substance that lubricates the eyelid.
Because of this, the medicine can cause dry eyes, which may be a part of the reason why women have experienced eyelash loss while taking this medication.
Can You Get A Lash Lift On Accutane?
While taking Accutane, it is recommended that you refrain from getting a lash lift. The lifting solution can irritate the already dry and fragile skin around your eyes.
In addition, the chemicals in the solution may cause more irritation.
If you go through with the lash lift, the worst-case scenario is blepharitis, which is an inflammation of the eyelids. This can cause red, swollen, itchy eyes and a feeling of grit in your eye.
This happens when the oil glands along the line of your eyelashes are clogged. In extreme cases, it can lead to an impairment of vision.
While there is no guarantee that you will experience these side effects, it’s best to play it safe and wait until you are done taking Accutane to get a lash lift.
Your sensitive skin symptoms should clear up a couple of weeks to months after you stop taking the medication depending on the dosage.
Alternatives to Lash Lifts
If you are looking for an alternative to a lash lift while taking Accutane, consider using an eyelash serum.
These serums can help to improve the appearance of your lashes and make them look fuller and longer. Just be sure to read the instructions carefully and avoid getting any in your eyes.
Your skin will still be sensitive to the medication, so it’s important to do a spot test to make sure you don’t have any reaction to the serum.
Apply a small amount to your wrist and wait 24 hours to see if you experience any irritation.
Then apply a small amount to your lash line to see if you have any adverse reaction. If everything looks good, then you can apply it as normal.
If you want to go the all-natural route, consider using a mixture of coconut oil and Vitamin E oil on your lashes. Apply it before bed and in the morning to help improve the appearance of your lashes.
If you want to give your lashes a little extra curl without any product, you can try using an eyelash curler. Start with clean, dry lashes, and be careful not to pull or tug too hard.
Can You Dye Your Eyelashes On Accutane?
It’s best not to dye your lashes while taking Accutane. The chemicals in the dye can irritate your skin and cause more dryness. This includes dyeing, tinting, and especially bleaching your lashes.
However, if you haven’t had any sensitive reactions to taking Accutane, you may be able to get away with a gentle-formulated dye.
An all-natural plant-based eyelash tint would be best.
As always, be sure to follow the instructions on the package and avoid getting any in your eyes.
Make sure to have a patch test done on a small area of skin, such as your wrist, to check for any irritation.
Can I Get Eyelash Extensions Or False Eyelashes On Accutane?
It’s not a good idea to get eyelash extensions or false eyelashes while taking Accutane. The glue used for the extensions can cause irritation and dryness.
This is because your skin is already very sensitive due to the medication.
In addition, the weight of the lashes can put extra strain on your natural lashes. This will make them more likely to fall out.
If you are determined to get lash extensions, there are some things you can do to minimize the risk of irritation:
- Make sure that the salon uses formaldehyde-free glue and that they do a patch test on you before applying the extensions to the lid.
- You should also try to find a lighter-weight lash so that it doesn’t put as much strain on your natural lashes.
- Choose shorter lengths so that they are less likely to add weight and irritation.
- Try to time your lash appointments so that they are at least a week after you have finished taking Accutane. This will give your skin some time to recover from the medication.
Be prepared to take extra care of your lashes and clean them very gently. Avoid rubbing your eyes or using any harsh cleansers.
Disclaimer: This site is not intended to provide professional or medical advice. All of the content on Bodycarevault.com is for informational purposes only. All advice should be followed at your own discretion. Ingredients may change at any time so always check the product label before using. Check our full disclaimer policy here.